MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was removed/replaced in the initial surgery.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that the monofocal intraocular lens (model ar40e, +24.5 diopter) haptic tore while inserting into the eye.The lens was removed and replaced in the same procedure.Reportedly a vitrectomy, incision enlargement and sutures were required.No further information provided.
 
Additional Manufacturer Narrative
Additional information was provided and has been updated accordingly: a vitrectomy, an incision enlargement, along with sutures were used.Patient is doing great.No adverse effects.Age/date of birth: (b)(6), gender/sex: female, device available for evaluation: yes, returned to manufacturer on: 10/11/2018.Complaint reporter(s): dr.(b)(6), health professional(s): yes, occupation: physician(s).Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was received inside the lens case.The lens was observed under microscope with viscoelastic residue.One haptic was observed positioned and the other was observed detached and bent.The haptic drill hole of the detached haptic was measured to addressed the complaint and was found within acceptable results.The complaint haptic damaged was not verified in the returned lens sample; however, a haptic detached condition was observed.This observation could not be related to the manufacturing process and could be related to the handling process.No product quality deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed one other complaint under this production order; but was not related to this reported complaint.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7976210
Report Number2648035-2018-01341
Device Sequence Number19146298
Product Code HQL
UDI-Device Identifier05050474502192
UDI-Public(01)05050474502192(17)210416
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberAR40E
Device Catalogue NumberAR40E00245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/24/2018
10/25/2020
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/16/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005